Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 15, 2012, 7:30 AM EDT for 4 states. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2012, 7:30 AM EDT (11:30 UTC)
- Expired
- May 15, 2012, 9:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, New Castle County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Dover AFB radar (KDOX), 61 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 11.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
775
WWUS81 KPHI 151130
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
730 AM EDT TUE MAY 15 2012
DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ060>062-067>071-
151330-
ATLANTIC NJ-BERKS PA-BUCKS PA-CAMDEN NJ-CAPE MAY NJ-CAROLINE MD-
CECIL MD-CHESTER PA-CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-
INLAND SUSSEX DE-KENT DE-KENT MD-LEHIGH PA-MONTGOMERY PA-
NEW CASTLE DE-NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
PHILADELPHIA PA-QUEEN ANNE'S MD-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
TALBOT MD-
730 AM EDT TUE MAY 15 2012
...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL WILL
AFFECT EASTERN MARYLAND...DELAWARE...SOUTHEAST PENNSYLVANIA...AND
SOUTHERN NEW JERSEY THROUGH THE MORNING COMMUTE...
AT 723 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 10 MILES EAST OF LANCASTER TO 12 MILES NORTHWEST OF
CENTERVILLE TO EASTON TO 15 MILES NORTH OF SALISBURY...MOVING
NORTHEAST AT 35 MPH. THE SHOWERS WILL BE NEAR
MATTHEWS...HARMONY...CORDOVA...AGNER AROUND 735 AM...WEST
NOTTINGHAM...STARR...SMITHVILLE...OLD TOWN AROUND 740 AM...MOUNT
VERNON AND GLEN ROY AROUND 745 AM.
ADDITIONAL SHOWERS WILL OCCUR AHEAD OF THIS LINE AS WELL.
VERY HEAVY RAIN COULD RESULT IN WATER PONDING ON ROADS...AS WELL AS
LOCALIZED FLOODING OF LOW LYING AREAS. THE HEAVY RAIN COULD SLOW THE
MORNING COMMUTE ACROSS PORTIONS OF THE AREA.
LAT...LON 3865 7572 3870 7612 3902 7633 3904 7633
3904 7632 3899 7627 3898 7620 3917 7629
3952 7599 3972 7623 4014 7589 4024 7603
4074 7535 4011 7488 3965 7425 3910 7490
3948 7558 3884 7521 3845 7569
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 15, 5:29 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, May 15, 5:29 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 529 AM EDT TUE MAY 15 2012 .SYNOPSIS... A WEAK FRONTAL BOUNDARY REMAINS NEAR THE AREA THROUGH TODAY. A WEAK LOW PRESSURE SYSTEM WILL TRACK ALONG THIS FRONT, WHICH WILL SHIFT EAST OF OUR REGION TONIGHT INTO WEDNESDAY. A SECONDARY COLD FRONT WILL THEN SWEEP ACROSS THE AREA LATER WEDNESDAY. HIGH PRESSURE THEN BUILDS INTO THE REGION THURSDAY AND FRIDAY, BEFORE SHIFTING INTO NEW ENGLAND AND THE CANADIAN MARITIMES LATER SATURDAY AND SUNDAY. A LOW PRESSURE SYSTEM MAY DEVELOP OFF THE SOUTHEASTERN UNITED STATES COAST DURING THE WEEKEND AND EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE NEXT BATCH OF POTENTIALLY SIGNIFICANT RAIN EXTENDED FROM THE NORTHERN VIRGINIA DOWN INTO NORTH CENTRAL NORTH CAROLINA...AHEAD OF A SHORT WAVE. THE AIRMASS IS FAIRLY MOIST (0000 UTC SOUNDINGS SHOWED PRECIPITABLE WATER VALUES NEAR 1.40 INCHES) AND POSSESSES SOME INSTABILITY. THE CONVECTION IS DEVELOPING/HOLDING TOGETHER ACROSS SOUTHEAST VIRGINIA...AND IS JUST ABOUT TO MOVE INTO SOUTHERN MARYLAND. SINCE THERE IS MORE LIGHTNING THAN EARLIER ANTICIPATED WITH THIS BATCH...THE FORECAST WAS UPDATED TO BEEF UP THE MENTION OF THUNDER IN NORTHEAST MARYLAND...DELAWARE AND SOUTHERNMOST NEW JERSEY. AT THIS POINT...LOCALLY HEAVY RAIN APPEARS TO BE THE MAIN THREAT...WITH NOT MUCH IN THE WAY OF WIND WITH THE STORMS (BASED ON SURFACE OBSERVATIONS). THE AREA HAS SOME COLD CLOUD TOPS ON THE IR IMAGE...BUT IS HAS NOT COOLED MUCH IN THE PAST COUPLE OF HOURS. EXTRAPOLATION OF THE SHORT WAVE BRINGS IT JUST WEST OF THE AREA LATER THIS MORNING...EXITING THE AREA EARLY THIS AFTERNOON. SHORT TERM MODELS SHOW AS MUCH AS 1.50 INCHES OF RAIN WITH THIS AREA AS IT CROSSES THE WESTERN LEHIGH VALLEY...AS WELL AS THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY. WHILE THERE IS CERTAINLY THE POTENTIAL FOR HEAVY RAIN WITH THIS SHORT WAVE (GIVEN THE MOISTURE AND INSTABILITY CURRENTLY AVAILABLE) IT APPEARS AS THOUGH THE HEAVIEST RAIN WILL FALL WEST OF THE AREA. WITH THIS IN MIND...NO HYDROLOGY HEADLINES ARE ANTICIPATED THIS MORNING. MORE IN THE POTENTIAL HAS BEEN INCLUDED IN THE HYDROLOGY SECTION BELOW. AFTER THE SHORT WAVE EXITS EARLY THIS AFTERNOON...THERE COULD BE A FAIRLY SUBSTANTIAL BREAK IN THE RAIN. WHILE THE AIRMASS REMAINS MOIST (PRECIPITABLE WATER VALUES DO NOT CHANGE MUCH)...IT COULD BE THAT LACK OF AN ORGANIZING TRIGGER THAT LOWER RAIN SHOWER CHANCES. IN FACT...THERE IS SOME HINT THAT THE CLOUDS COULD BREAK FOR SOME SUNSHINE THIS AFTERNOON...ESPECIALLY ACROSS WESTERN AREAS. THE SUNSHINE COULD HELP WITH DESTABILIZATION OF AN ALREADY MARGINALLY UNSTABLE AIRMASS. THE BEST INSTABILITY SHOULD LIE JUST WEST OF THE AREA...WHERE BREAKS IN THE CLOUDS ARE MORE LIKELY. IN THIS AREA...THE BEST BULK SHEAR PROBABLY EXITS WITH THE SHORT WAVE THIS AFTERNOON...THOUGH SHEAR COULD REMAIN BORDERLINE INTO THE EVENING. MID LEVEL LAPSE RATES APPEAR AS THOUGH THEY WILL BE MARGINAL AT BEST AS WELL. SO...AT THIS POINT...THE BEST CHANCE OF THUNDERSTORM DEVELOPS LOOKS TO BE JUST WEST OF THE AREA...OR ACROSS THE LEHIGH VALLEY. MODIFIED MODEL SOUNDINGS WEST OF THE DELAWARE RIVER SHOW MARGINAL INSTABILITY...MARGINAL SHEAR...AND RELATIVELY LOW MEAN LAYER CAPE VALUES. THIS WOULD SUGGEST SCATTERED THUNDERSTORMS ACROSS WESTERN AREAS THIS AFTERNOON AND THIS EVENING.. THERE IS A LOW POTENTIAL FOR GUSTY WINDS (SOME MID LEVEL DRYING AND INCREASING DELTA EPT VALUES) AND SMALL HAIL (WET BULB ZERO VALUES NEAR 9500 FEET). HOWEVER... SINCE MOST MODIFIED SOUNDINGS SHOW A TALL THIN CAPE (SUGGESTING SHORT LIVED CONVECTIVE CELLS)...NO ENHANCED WORDING WILL BE ADDED AT THIS TIME. THE HIGH TEMPERATURE FORECAST WILL BE TIED TO THE AMOUNT OF CLEARING TODAY (IF ANY SIGNIFICANT CLEARING CAN OCCUR). FOR NOW...HIGHS WERE BASED MAINLY ON THE MOS BLEND...DUE TO LOW CONFIDENCE LEVELS. RIGHT NOW...THE HIGHER GFS MOS NUMBERS APPEAR TOO HIGH...BUT MORE BREAKS COULD EASILY SEND HIGHS TO THOSE LEVELS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... THE POTENTIAL FOR EVENING CONVECTION STANDS AS THE BEST CHANCE FOR MEANINGFUL RAIN CHANCES FOR THIS PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BE CLOSE TO THE DELAWARE RIVER THIS EVENING. AS THE BEST INSTABILITY IS EXHAUSTED...THE SHOWERS AND THUNDERSTORMS SHOULD WEAKEN AS THEY MOVE EAST. THE LAST OF WHATEVER IS LEFT COULD REACH THE COAST BY ABOUT 0500 UTC. AFTER THIS...THERE MAY NOT BE MUCH IN THE WAY OF SHOWER ACTIVITY OVERNIGHT. THE 0000 UTC NAM DOES SHOW SOME PRECIPITATION NEAR THE NEW JERSEY COAST (OSTENSIBLY ASSOCIATED WITH A WEAK WARM FRONT THAT ARRIVES FROM THE NORTH CAROLINA COAST). THE 0000 GFS TAKES THIS OFFSHORE...AND FOR NOW THIS SOLUTION IS ACCEPTED. THE CLOUD COVER FORECAST MAY ALSO BE A PROBLEM. THERE COULD BE BREAKS THIS EVENING...BUT MOS GUIDANCE SUGGESTS THIS IS PAVED OVER BY LOW CLOUDS. THIS IS ACCEPTED FOR NOW...BUT COULD BE OVERDONE ON A SOUTH TO SOUTHWEST BOUNDARY LAYER FLOW. AT THIS POINT...WILL NOT HIT THE FOG HARD...BUT AREAS THAT DO GET RAIN TODAY COULD SEE PATCHY FOG TONIGHT...ESPECIALLY WITH CLOUDS BREAKS. FOR THE MOST PART...LOWS WERE BASED ON THE MOS BLEND. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A TROUGH AMPLIFYING ACROSS EASTERN CANADA AND INTO THE NORTHEAST WEDNESDAY INTO THURSDAY. THIS FEATURE THEN STARTS TO LIFT OUT LATER THURSDAY AS RIDGING IN THE MIDWEST SLIDES EASTWARD WHILE A TROUGH DIGS ACROSS THE WEST. THE MAIN SENSIBLE WEATHER ACROSS OUR AREA IS WEDNESDAY, WHICH IS TIED TO THE AMPLIFYING TROUGH AND ASSOCIATED SURFACE COLD FRONT. THE PATTERN THEN TRANSITIONS TO MORE OF A RIDGE BUILDING INTO THE EAST AS THE TROUGH SETTLES ACROSS THE WEST AND EVENTUALLY INTO THE PLAINS. A POTENTIAL FLY IN THE OINTMENT THOUGH IS A POCKET OF ENERGY THAT MAY UNDERCUT THE BUILDING RIDGE AND GET STUCK NEAR THE SOUTHEASTERN U.S. COAST THIS WEEKEND AND EARLY NEXT WEEK. THIS MAY LEAD TO AN UPPER-LEVEL LOW AND SURFACE LOW REFLECTION, ALTHOUGH THERE IS MORE UNCERTAINTY WITH THIS EVOLUTION. FOR WEDNESDAY, THE MAIN MOISTURE PLUME AND SHORT WAVE ENERGY WILL BE SHIFTING TO OUR NORTHEAST TO START THE DAY THEREFORE PERHAPS SOME SHOWERS EARLY ON. AS THE UPPER-LEVEL TROUGH HOWEVER AMPLIFIES INTO THE NORTHEAST, A SURFACE COLD FRONT WILL SWEEP ACROSS OUR AREA BY MID EVENING. THERE IS SOME CONVECTIVE POTENTIAL ALONG AND AHEAD OF THIS SECONDARY COLD FRONT, HOWEVER THE COVERAGE AND INTENSITY WILL DEPEND ON A FEW THINGS INCLUDING THE AMOUNT OF INSTABILITY. THE DAY MAY START WITH SOME FOG AND LOW CLOUDS, BUT ENOUGH BOUNDARY LAYER HEATING SHOULD RESULT IN AT LEAST SOME SUNSHINE DEVELOPING ALONG WITH BETTER MIXING LEADING TO STEEPENING LOW-LEVEL LAPSE RATES. THE MODEL GUIDANCE DEVELOPS INSTABILITY ACROSS THE REGION, WITH A MORE PRONOUNCED INSTABILITY AXIS NOTED MOSTLY ACROSS THE WESTERN HALF OF THE CWA. WHILE THERE COULD BE SOME SHOWERS AND THUNDER WITHIN THIS ZONE, WE MAY HAVE TO WAIT FOR THE MAIN COLD FRONT TO ARRIVE TO HELP FOCUS ANY CONVECTION. THE AIRMASS IS FORECAST TO DRY OUT ESPECIALLY IN THE MID LEVELS, ALTHOUGH THE SURFACE DEW POINTS MAY LOWER SOME DURING THE DAY WITH IMPROVED MIXING, AND THE SHEAR DOES INCREASE AHEAD OF THE FRONT. IF THE FORCING IS STRONG ENOUGH AND WE REACH OUR FORECAST HIGHS, LOCALLY STRONG CONVECTION COULD DEVELOP BUT THIS MAY NOT BE REAL ORGANIZED. BASED ON THE FORECAST SOUNDINGS, THE MOSTLY UNIDIRECTIONAL FLOW FROM THE SOUTHWEST BEING PRESENT MAY ALLOW FOR A FEW CONVECTIVE LINES IF MORE ROBUST UPDRAFTS CAN BE SUSTAINED. THIS MAY FAVOR LOCALLY GUSTY WINDS AND SOME HAIL WITH ANY STRONGER CONVECTIVE CORES. WE WILL CARRY LOW CHC POPS ACROSS THE AREA FOR SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT, BUT NOT INCLUDE ANY ENHANCED WORDING IN THE FORECAST ATTM DUE TO UNCERTAINTY IN THE CONVECTIVE EVOLUTION. WE WILL HOWEVER CONTINUE A MENTION IN THE HAZARDOUS WEATHER OUTLOOK. THE POPS QUICKLY LOWER AND END DURING THE EVENING AS THE FRONT CLEARS THE REGION AND DRIER AIR ADVECTS IN. THE WINDS WILL SHIFT TO THE NORTHWEST AND NORTH FOLLOWING THE COLD FRONTAL PASSAGE. FOR THURSDAY AND FRIDAY, THE UPPER-LEVEL TROUGH BEGINS TO LIFT NORTHEASTWARD THURSDAY AND HIGH PRESSURE ARRIVES FROM THE WEST. AS MID LEVEL RIDGING GRADUALLY SLIDES EASTWARD, THE SURFACE HIGH WILL TEND TO RELOCATE OFF THE NEW ENGLAND COAST BUT STILL EXTEND DOWN INTO THE MID ATLANTIC. THIS WILL RESULT IN LIGHT WINDS AND MILD TEMPERATURES, ALTHOUGH THE LACK OF A PRESSURE GRADIENT WILL PROBABLY LEAD TO SEA BREEZE CIRCULATIONS DEVELOPING ESPECIALLY FRIDAY AFTERNOON. FOR SATURDAY AND SUNDAY, HIGH PRESSURE FROM THE MID ATLANTIC TO NEAR THE CANADIAN MARITIMES WILL REMAIN NEARLY STATIONARY. HOWEVER, THE UPPER-LEVEL RIDGE NEARS THE EAST COAST SUNDAY WHICH WOULD PUSH THE SURFACE HIGH A BIT TO THE EAST ALLOWING FOR MORE OF A RETURN FLOW TO DEVELOP. INTERESTINGLY ENOUGH, SOME OF THE MODEL GUIDANCE DEVELOPS DIURNAL CONVECTION NEAR THE OUTER EDGE OF THE UPPER-LEVEL RIDGE. THIS LOOKS TO BE TIED MORE TO TERRAIN CIRCULATIONS, WHICH SOME DEVELOPMENT GETS VERY CLOSE TO OUR NORTHWEST ZONES. GIVEN THE PLACEMENT OF THE RIDGE, THINK THE CHC OF THIS IS RATHER LOW ATTM THEREFORE WE MAINTAINED A DRY FORECAST. SOME OF THE MODEL GUIDANCE SUGGEST THAT ENERGY UNDERCUTTING THE RIDGE BECOMES CUT OFF AND TENDS TO SPIN UP A SURFACE LOW IN THE VICINITY OF THE SOUTHEASTERN U.S. COAST. THIS FEATURE MAY END UP REMAINING WEAK, WHICH WOULD LEAD TO MORE UNCERTAINTY REGARDING ITS MOVEMENT. AT THIS POINT GIVEN THE RIDGE FORECAST TO BE IN PLACE TO THE NORTH, WE ARE NOT ANTICIPATING ANY REAL IMPACTS FROM THIS POTENTIAL DEVELOPMENT. FOR MONDAY, THE ENTIRE RIDGE AND SURFACE HIGH ARE NUDGED FARTHER TO OUR EAST AS SOME TROUGHING PUSHES THROUGH THE GREAT LAKES REGION. THIS WILL SEND A COLD FRONT EASTBOUND, HOWEVER THIS LOOKS TO STAY FAIRLY FAR TO OUR WEST DURING THIS TIME FRAME. THE MILD CONDITIONS WILL CONTINUE THOUGH GIVEN A RETURN FLOW OCCURRING. && .AVIATION /10Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. CONDITIONS ARE VARIABLE ACROSS THE AREA EARLY THIS MORNING...BUT FOR THE MOST PART VFR CONDITIONS CONTINUE AT MOST LOCATIONS. LOCAL SOUNDINGS SUGGEST THAT THE LOWER LEVELS HAVE NOT YET SUFFICIENTLY SATURATED FOR MORE WIDESPREAD MVFR/IFR CONDITIONS. THE FORECAST REMAINS TRICKY...AS STATISTICAL GUIDANCE SUGGESTS A LOW DESCENT INTO MVFR AND LOCAL IFR CONDITIONS. FOR NOW...THIS TREND WAS SLOWED...AS OBSERVATIONS DO NOT SUPPORT DROPPING AS QUICKLY AS GUIDANCE. MOST LOCATIONS WERE DROPPED TO MVFR BEFORE 1100 UTC...AND SHOULD REMAIN THERE UNTIL ABOUT 1600 OR 1700 UTC. AFTER THIS...CONDITIONS MAY TRY TO IMPROVE TO NEAR VFR...ESPECIALLY SOUTH AND EAST OF KPHL. CONSIDERING HOW SLOWLY CONDITIONS HAVE BEEN TO DROP...THIS DOES NOT SEEM IMPLAUSIBLE...BUT CONFIDENCE IN VFR CONDITIONS THIS AFTERNOON IS STILL LOW. SCATTERED THUNDERSTORMS MAY TRY TO FROM WEST OF THE AREA THIS AFTERNOON...AND COULD IMPACT KPHL METRO TERMINALS AFTER 0000 UTC. HOWEVER...CONFIDENCE WAS NOT HIGH ENOUGH FOR INCLUSION IN THE 0600 UTC TERMINAL FORECASTS. AFTER THE POTENTIAL FOR CONVECTION EXITS...CONDITIONS SHOULD SETTLE BACK TO MVFR AFTER 0300 UTC WEDNESDAY. STATISTICAL GUIDANCE SUGGEST CONDITIONS COULD LOWER TO IFR...BUT FOR NOW THIS WAS NOT INCLUDED IN THE FORECAST. OUTLOOK... WEDNESDAY...SUB-VFR POSSIBLE TO START DUE TO LOW CLOUDS OR FOG, THEN IMPROVING TO VFR. A FEW SHOWERS OR THUNDERSTORMS ARE POSSIBLE WITH LOCAL AND BRIEF SUB-VFR INTO THE EARLY EVENING. VFR AT NIGHT AS THE WINDS SHIFT TO THE NORTH. THURSDAY AND FRIDAY...VFR WITH NORTHERLY WINDS UP TO KNOTS THURSDAY POSSIBLY BECOME VARIABLE BY EVENING. LIGHT WINDS ESPECIALLY FRIDAY MAY RESULT IN SEA AND/OR BAY BREEZES. SATURDAY...VFR WITH LIGHT WINDS BECOMING SOUTHERLY NEAR 10 KNOTS. && .MARINE... WELL...THE SOUTHERLY FETCH WAS NOT ENOUGH TO DEVELOP SEAS AS EXPECTED MONDAY AFTERNOON OR EVENING. TYPICALLY IT IS TOUGH FOR MOMENTUM TO MIX DOWN IN THE SOUTHERLY FLOW (AS THE DEPTH OF THE MARINE MIXED LAYER IS USUALLY LOW)...AND THIS WAS NO EXCEPTION. THE SOUTHEAST SOUTHEAST FLOW PROBABLY DOES NOT INCREASE THAT MUCH TODAY...AND WIND SPEEDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS. THE QUESTION BECOMES WHETHER SEAS ACTUALLY GET TO 5 FEET ON THE OCEAN. WNAWAVE GUIDANCE SUGGESTS THIS WILL INDEED HAPPEN LATER THIS MORNING OR EARLY THIS AFTERNOON. WITH SOME SKEPTICISM...THE SMALL CRAFT ADVISORY WILL REMAIN IN PLACE FOR NOW. IT IS POSSIBLE... HOWEVER...IT IS POSSIBLE SEAS MAY NOT QUITE MAKE IT...AND LATER SHIFTS MAY BE ABLE TO TAKE THIS DOWN. WINDS MAY TEND TO DROP OFF LATER TONIGHT AS THE SURFACE GRADIENT BACKS OFF AHEAD OF A WEAK COLD FRONT TO THE WEST. AGAIN THE FORECAST QUESTION FOR TONIGHT IS WHETHER SEAS GET TO/MAINTAIN SMALL CRAFT CRITERION. FOR NOW...WILL CONTINUE WITH THE SAME FORECAST RATIONALE FOR TONIGHT. OUTLOOK... THE SOUTHERLY FLOW PRIOR TO A COLD FRONTAL PASSAGE LATER WEDNESDAY MAY RESULT IN SEAS ON THE OCEAN AROUND 5 FEET. THE SEAS HAVE BEEN SLOW TO RESPONSE SO FAR IN THE SOUTHERLY FLOW IN THE NEAR TERM, THEREFORE WE DECIDED NOT TO EXTEND THE SMALL CRAFT ADVISORY INTO WEDNESDAY AT THIS POINT. THE COLD FRONT SWEEPS EAST OF THE REGION WEDNESDAY EVENING WITH A NORTHERLY FLOW OCCURRING. THIS DOES NOT APPEAR STRONG ENOUGH TO GENERATE SMALL CRAFT CONDITIONS CAUSED BY EITHER SEAS OR WINDS. HIGH PRESSURE THEN SETTLES IN THURSDAY AND FRIDAY, ALTHOUGH THE NORTHERLY WINDS MAY TEND TO TURN ONSHORE AS THE FLOW WEAKENS AND POSSIBLE SEA BREEZE CIRCULATIONS DEVELOP. THE SURFACE HIGH BUILDS EASTWARD FRIDAY AND SATURDAY, ALLOWING FOR MORE OF A SOUTHEAST FLOW TO OCCUR. A PIECE OF ENERGY POSSIBLY UNDERCUTTING THE BUILDING RIDGE MAY RESULT IN A SURFACE LOW DEVELOPING OFF THE SOUTHEASTERN U.S. COAST OVER THE WEEKEND. IT APPEARS THOUGH THE SURFACE HIGH REMAINS CLOSE ENOUGH TO OUR REGION, WHICH WOULD NOT GENERATE MUCH OF A LONG ONSHORE FETCH FOR OUR AREA. && .HYDROLOGY... THE FIRST BATCH OF RAIN HAS MOVED TO THE NORTHEAST OF THE AREA. THROUGH 0500 UTC...ONE-HALF TO ONE INCH OF RAIN HAD FALLEN ACROSS THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY...WITH LESSER AMOUNTS TO THE SOUTHEAST. THE NEXT BATCH OF RAIN...TIED TO A SHORT WAVE IN THE MID LEVELS OVER CENTRAL NORTH CAROLINA EARLY THIS MORNING...SHOULD ARRIVE ACROSS SOUTHWEST AREAS AFTER 1000 UTC. THIS BATCH HAS SOME ELEVATED INSTABILITY ASSOCIATED WITH IT...AND PRECIPITABLE WATER VALUES INCREASE TO NEAR 1.50 INCHES. THE SPECTER OF HEAVY RAIN IS STILL IN PLACE FOR THIS BATCH...WHICH SHOULD CLEAR NORTHERN ZONES BY LATE MORNING OR EARLY AFTERNOON. WE WOULD PROBABLY NEED ANOTHER 1.50 TO 2.00 INCHES OF BASIN AVERAGE RAINFALL ACROSS THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY BEFORE PROBLEMS START (BASED ON THE LATEST HEADWATER GUIDANCE). WHILE NOT OUT OF THE QUESTION DUE TO THE MOISTURE BLOB TO THE SOUTHWEST...IT IS LOOKING LESS LIKELY THAN 24 HOURS AGO. ONCE THAT SHOWER BATCH EXITS...CONVECTIVE ELEMENTS ARE POSSIBLE LATER THIS AFTERNOON AND THIS EVENING. HOWEVER...IT DOES NOT APPEAR AS THROUGH THE CONVECTION WILL BE WIDESPREAD ENOUGH TO POSE A THREAT. THAT HAVING BEEN STATED...THERE ARE NO PLANS FOR HYDROLOGY HEADLINES TODAY WITH RESPECT TO THE NEXT BATCH OF RAIN. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455. && SYNOPSIS...GORSE NEAR TERM...HAYES SHORT TERM...HAYES LONG TERM...GORSE AVIATION...GORSE/HAYES MARINE...GORSE/HAYES HYDROLOGY...HAYES
Hazardous weather outlook, May 15, 3:48 AM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 AM EDT TUE MAY 15 2012 NJZ001-007-008-PAZ054-055-060>062-160800- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 348 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS TODAY MAY BE HEAVY AT TIMES, WHICH COULD RESULT IN SOME LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS WEDNESDAY MAY BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ067>071- 160800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 348 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS WEDNESDAY MAY BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-160800- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 348 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-160800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 348 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS WEDNESDAY MAY BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 15, 6:40 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
640 AM EDT TUE MAY 15 2012
DEZ001>003-MDZ008-012-015-019-020-NJZ016>019-021-022-027-PAZ060-067-
068-070-071-151130-
ATLANTIC NJ-BERKS PA-CAMDEN NJ-CAROLINE MD-CECIL MD-CHESTER PA-
CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-INLAND SUSSEX DE-KENT DE-
KENT MD-MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-QUEEN ANNE'S MD-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
TALBOT MD-
640 AM EDT TUE MAY 15 2012
...SHOWERS AND SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN WILL
AFFECT NORTHEAST MARYLAND...DELAWARE...SOUTHEAST PENNSYLVANIA AND
SOUTHERN NEW JERSEY THROUGH THE MORNING COMMUTE...
AT 635 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
AN AREA OF SHOWERS AND SCATTERED THUNDERSTORMS 19 MILES NORTHWEST
OF NEWARK...MOVING NORTHEAST AT 25 MPH. THE SHOWERS AND
THUNDERSTORMS WILL BE NEAR MOUNT VERNON...HOMEVILLE AROUND 645
AM...ATGLEN...COCHRANVILLE AROUND 700 AM...PARKESBURG...COATESVILLE
AROUND 715 AM...HONEY BROOK AND GLENMOORE AROUND 730 AM.
VERY HEAVY RAIN COULD RESULT IN WATER PONDING ON ROADS...AS WELL AS
LOCALIZED FLOODING OF LOW LYING AREAS. THE HEAVY RAIN COULD SLOW THE
MORNING COMMUTE ACROSS PORTIONS OF THE AREA.
LAT...LON 3881 7632 3893 7623 3894 7624 3884 7638
3904 7632 3900 7618 3914 7629 3932 7619
3943 7600 3972 7623 3979 7605 4014 7589
4036 7622 4055 7614 3995 7459 3918 7494
3918 7515 3948 7558 3878 7514 3844 7527
HAYESSpecial weather statement, May 15, 7:30 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
730 AM EDT TUE MAY 15 2012
DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ060>062-067>071-
151330-
ATLANTIC NJ-BERKS PA-BUCKS PA-CAMDEN NJ-CAPE MAY NJ-CAROLINE MD-
CECIL MD-CHESTER PA-CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-
INLAND SUSSEX DE-KENT DE-KENT MD-LEHIGH PA-MONTGOMERY PA-
NEW CASTLE DE-NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
PHILADELPHIA PA-QUEEN ANNE'S MD-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
TALBOT MD-
730 AM EDT TUE MAY 15 2012
...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL WILL
AFFECT EASTERN MARYLAND...DELAWARE...SOUTHEAST PENNSYLVANIA...AND
SOUTHERN NEW JERSEY THROUGH THE MORNING COMMUTE...
AT 723 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 10 MILES EAST OF LANCASTER TO 12 MILES NORTHWEST OF
CENTERVILLE TO EASTON TO 15 MILES NORTH OF SALISBURY...MOVING
NORTHEAST AT 35 MPH. THE SHOWERS WILL BE NEAR
MATTHEWS...HARMONY...CORDOVA...AGNER AROUND 735 AM...WEST
NOTTINGHAM...STARR...SMITHVILLE...OLD TOWN AROUND 740 AM...MOUNT
VERNON AND GLEN ROY AROUND 745 AM.
ADDITIONAL SHOWERS WILL OCCUR AHEAD OF THIS LINE AS WELL.
VERY HEAVY RAIN COULD RESULT IN WATER PONDING ON ROADS...AS WELL AS
LOCALIZED FLOODING OF LOW LYING AREAS. THE HEAVY RAIN COULD SLOW THE
MORNING COMMUTE ACROSS PORTIONS OF THE AREA.
LAT...LON 3865 7572 3870 7612 3902 7633 3904 7633
3904 7632 3899 7627 3898 7620 3917 7629
3952 7599 3972 7623 4014 7589 4024 7603
4074 7535 4011 7488 3965 7425 3910 7490
3948 7558 3884 7521 3845 7569
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:40 AM EDT | Special Weather Statement | PHI | Burlington, Camden, Cumberland, Gloucester, Salem | 50 min |
| May 15, 9:03 AM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Hunterdon, Mercer, Middlesex and 3 more | 117 min |
| May 15, 10:51 AM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Morris, Ocean and 3 more | 114 min |
Nearby
Special Weather Statements in New Jersey, 2012Special Weather Statements in Pennsylvania, 2012Special Weather Statements in Maryland, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.